File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Paediatric case series of drug reaction with eosinophilia and systemic symptoms (dress): 12-year experience at a single referral centre in Hong Kong and the first reported use of infliximab

TitlePaediatric case series of drug reaction with eosinophilia and systemic symptoms (dress): 12-year experience at a single referral centre in Hong Kong and the first reported use of infliximab
Authors
KeywordsPaediatric
Drug reaction with eosinophilia and systemic symptoms
DRESS
Drug-induced hypersensitivity syndrome
Chinese
Hong Kong
Issue Date2018
PublisherMattioli 1885 SpA. The Journal's web site is located at http://www.eurannallergyimm.com/
Citation
European Annals of Allergy and Clinical Immunology, 2018, v. 50 n. 6, p. 273-276 How to Cite?
AbstractDRESS (drug reaction with eosinophilia and systemic symptoms) is a rare but potentially life-threatening disorder characterized by fever, skin eruption, haematological abnormalities and multi-organ dysfunction after drug exposure. The pathophysiology is thought to be related to interactions between culprit drugs, viral reactivation and T-lymphocytes activation. We report 4 paediatric patients with DRESS who were treated at our centre over the past 12 years. Most cases improved after corticosteroids. Other immunosuppressive medications were attempted in refractory cases with varied outcomes. Patient 3 was the first reported case that involved the use of infliximab, a TNF-α inhibitor, for DRESS. Although clinical efficacy was not observed for this one patient, a previous study demonstrated that patients with DRESS, disease progression and HHV-6 reactivation had elevated pre-treatment TNF- α and IL-6 levels. Further research is needed to explore the role of these cytokines in DRESS.
Persistent Identifierhttp://hdl.handle.net/10722/261836
ISSN
2015 SCImago Journal Rankings: 0.346
ISI Accession Number ID

 

DC FieldValueLanguage
dc.contributor.authorChua, GT-
dc.contributor.authorSou Da Rosa Duque, J-
dc.contributor.authorChong, CY-
dc.contributor.authorLee, PPW-
dc.contributor.authorLau, YL-
dc.contributor.authorHo, MHK-
dc.date.accessioned2018-09-28T04:48:55Z-
dc.date.available2018-09-28T04:48:55Z-
dc.date.issued2018-
dc.identifier.citationEuropean Annals of Allergy and Clinical Immunology, 2018, v. 50 n. 6, p. 273-276-
dc.identifier.issn1764-1489-
dc.identifier.urihttp://hdl.handle.net/10722/261836-
dc.description.abstractDRESS (drug reaction with eosinophilia and systemic symptoms) is a rare but potentially life-threatening disorder characterized by fever, skin eruption, haematological abnormalities and multi-organ dysfunction after drug exposure. The pathophysiology is thought to be related to interactions between culprit drugs, viral reactivation and T-lymphocytes activation. We report 4 paediatric patients with DRESS who were treated at our centre over the past 12 years. Most cases improved after corticosteroids. Other immunosuppressive medications were attempted in refractory cases with varied outcomes. Patient 3 was the first reported case that involved the use of infliximab, a TNF-α inhibitor, for DRESS. Although clinical efficacy was not observed for this one patient, a previous study demonstrated that patients with DRESS, disease progression and HHV-6 reactivation had elevated pre-treatment TNF- α and IL-6 levels. Further research is needed to explore the role of these cytokines in DRESS.-
dc.languageeng-
dc.publisherMattioli 1885 SpA. The Journal's web site is located at http://www.eurannallergyimm.com/-
dc.relation.ispartofEuropean Annals of Allergy and Clinical Immunology-
dc.subjectPaediatric-
dc.subjectDrug reaction with eosinophilia and systemic symptoms-
dc.subjectDRESS-
dc.subjectDrug-induced hypersensitivity syndrome-
dc.subjectChinese-
dc.subjectHong Kong-
dc.titlePaediatric case series of drug reaction with eosinophilia and systemic symptoms (dress): 12-year experience at a single referral centre in Hong Kong and the first reported use of infliximab-
dc.typeArticle-
dc.identifier.emailChua, GT: cgt560@hku.hk-
dc.identifier.emailSou Da Rosa Duque, J: jsrduque@hku.hk-
dc.identifier.emailChong, CY: chongpcy@hku.hk-
dc.identifier.emailLee, PPW: ppwlee@hku.hk-
dc.identifier.emailLau, YL: lauylung@hku.hk-
dc.identifier.emailHo, MHK: marcoho@hku.hk-
dc.identifier.authoritySou Da Rosa Duque, J=rp02340-
dc.identifier.authorityLee, PPW=rp00462-
dc.identifier.authorityLau, YL=rp00361-
dc.description.naturelink_to_OA_fulltext-
dc.identifier.doi10.23822/EurAnnACI.1764-1489.47-
dc.identifier.pmid29384118-
dc.identifier.scopuseid_2-s2.0-85056262333-
dc.identifier.hkuros292818-
dc.identifier.volume50-
dc.identifier.issue6-
dc.identifier.spage273-
dc.identifier.epage276-
dc.identifier.isiWOS:000449302100005-
dc.publisher.placeItaly-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats